I am so deeply sorry this misdiagnosis led to such catastrophic results.
The symptoms you describe are well-known and well-documented side-effects linked to the use of Adderall when it is taken inappropriately. When used for the management of Attention Deficit Hyperactivity Disorder (ADHD) the amphetamine works to help the individual focus or concentrate. It does this by increasing the release of brain neurotransmitters dopamine and norepinephrine and (to a lesser degree) slowing the reuptake of the neurotransmitters. In other words, Adderall, when used for its intended purposes with someone legitimately struggling with ADHD can show very effective changes over 70% of the time.
This is because an individual with ADHD has a condition sometimes referred to as a paradox effect. The hyperactivity and risk-taking behaviors often associated with ADHD are attempts to increase dopamine — because if you have this condition more dopamine is needed to feel calm. This is the paradox. For most people, more dopamine stimulates. If you don’t have ADHD the excess dopamine can have disastrous side-effects. My guess is this is what has happened here. There are studies like this one and more information about this here.
Adderall (as with other amphetamines) has been shown to be a cause or continuance of recurrence of psychiatric disorders when not used properly. I am not a physician and what I’ve described shouldn’t be taken as medical advice. But I do recommend you and your wife meet with a psychiatrist. He or she will be able to explain the side-effects in-depth, which I believe can help your wife understand that what has happened was the result of medicine.
Wishing you patience and peace,
Proof Positive Blog @ PsychCentral